Document Detail

Subacute transient encephalopathy induced by erlotinib.
MedLine Citation:
PMID:  22329199     Owner:  NLM     Status:  MEDLINE    
Erlotinib (Tarceva) is a selective small-molecule inhibitor of HER1/EGFR tyrosine kinases that is especially effective for treating non-small cell lung cancer (NSCLC) harboring a constitutively active EGFR mutation. Erlotinib treatment frequently induces adverse effects such as skin rashes and diarrhea, but severe toxicity is rare. Whereas interstitial pneumonia induced by erlotinib is sometimes observed, toxicity in the central nerve system (CNS) is rarely reported. Here, we report a 75-year-old female NSCLC patient who developed subacute encephalopathy during erlotinib treatment. She showed increased irritability, loss of consciousness, convulsions, confusion, lethargy, and urinary incontinence. A brain MRI and an analysis of her CSF and blood serum detected no other causes of encephalopathy such as brain metastasis, leptomeningeal carcinomatosis, metabolic disturbances, liver damage, or infectious disease. Her subacute encephalopathy was considered to have been induced by erlotinib because her symptoms improved rapidly and spontaneously after the cessation of erlotinib treatment.
Takako Okyuama; Yuki Akazawa; Junji Uchida; Kazumi Nishino; Toru Kumagai; Fumio Imamura
Related Documents :
22563889 - Radiation effects on human leptomeningeal cell response to cerebrospinal fluid and pdgf...
6834039 - Calmodulin and ca2+- and calmodulin-dependent protein kinase in rat anterior pituitary ...
9920409 - Calmodulin-dependent protein kinase iv: regulation of function and expression.
20504659 - Stimulation by glia maturation factor of ca(2+)-dependent phosphorylation of m(r) 100 k...
18242179 - 14-3-3 proteins directly regulate ca(2+)/calmodulin-dependent protein kinase kinase alp...
11537169 - Calcium and protein phosphorylation in the transduction of gravity signal in corn roots.
8948649 - Inhibition of the erbb-2 tyrosine kinase receptor in breast cancer cells by phosphoromo...
15661859 - Endofacial competitive inhibition of glucose transporter-4 intrinsic activity by the mi...
18172319 - Arsenic trioxide sensitizes human glioma cells, but not normal astrocytes, to trail-ind...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Oncology research     Volume:  19     ISSN:  0965-0407     ISO Abbreviation:  Oncol. Res.     Publication Date:  2011  
Date Detail:
Created Date:  2012-02-14     Completed Date:  2012-04-03     Revised Date:  2013-06-03    
Medline Journal Info:
Nlm Unique ID:  9208097     Medline TA:  Oncol Res     Country:  United States    
Other Details:
Languages:  eng     Pagination:  399-402     Citation Subset:  IM    
Osaka Medical Center for Cancer and Cardiovascular Diseases, Osaka, Japan.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Carcinoma, Non-Small-Cell Lung / drug therapy*
Central Nervous System Diseases / chemically induced*
Confusion / chemically induced
Irritable Mood
Lethargy / chemically induced
Lung Neoplasms / drug therapy*
Protein Kinase Inhibitors / adverse effects*,  therapeutic use
Quinazolines / adverse effects*,  therapeutic use
Seizures / chemically induced
Unconsciousness / chemically induced
Urinary Incontinence / chemically induced
Reg. No./Substance:
0/Protein Kinase Inhibitors; 0/Quinazolines; J4T82NDH7E/erlotinib

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  The role of peroxiredoxin V in (-)-epigallocatechin 3-gallate-induced multiple myeloma cell death.
Next Document:  Compassionate use of everolimus in a patient with a neuroendocrine tumor: a case report and discussi...